Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On embeddings of finite subsets of $ \ell_p$


Author: James Kilbane
Journal: Proc. Amer. Math. Soc. 146 (2018), 2117-2128
MSC (2010): Primary 46B85
DOI: https://doi.org/10.1090/proc/13919
Published electronically: January 12, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study finite subsets of $ \ell _p$ and show that, up to a nowhere dense and Haar null complement, all of them embed isometrically into any Banach space that uniformly contains $ \ell _p^n$.


References [Enhancements On Off] (What's this?)

  • [1] D. Amir and V. D. Milman, A quantitative finite-dimensional Krivine theorem, Israel J. Math. 50 (1985), no. 1-2, 1-12. MR 788067, https://doi.org/10.1007/BF02761116
  • [2] Keith Ball, Isometric embedding in $ l_p$-spaces, European J. Combin. 11 (1990), no. 4, 305-311. MR 1067200, https://doi.org/10.1016/S0195-6698(13)80131-X
  • [3] Yoav Benyamini and Joram Lindenstrauss, Geometric nonlinear functional analysis. Vol. 1, American Mathematical Society Colloquium Publications, vol. 48, American Mathematical Society, Providence, RI, 2000. MR 1727673
  • [4] B. V. Dekster, Simplexes with prescribed edge lengths in Minkowski and Banach spaces, Acta Math. Hungar. 86 (2000), no. 4, 343-358. MR 1756257, https://doi.org/10.1023/A:1006727810727
  • [5] F. Delbaen, H. Jarchow, and A. Pełczyński, Subspaces of $ L_p$ isometric to subspaces of $ l_p$, Positivity 2 (1998), no. 4, 339-367. MR 1656109, https://doi.org/10.1023/A:1009764511096
  • [6] Aryeh Dvoretzky, Some results on convex bodies and Banach spaces, Proc. Internat. Sympos. Linear Spaces (Jerusalem, 1960) Jerusalem Academic Press, Jerusalem; Pergamon, Oxford, 1961, pp. 123-160. MR 0139079
  • [7] A. Grothendieck, Sur certaines classes de suites dans les espaces de Banach et le théorème de Dvoretzky-Rogers, Bol. Soc. Mat. São Paulo 8 (1953), 81-110 (1956) (French). MR 0094683
  • [8] J. Kilbane, On Embeddings of Finite Subsets of $ \ell _2$, arXiv:1609.08971v2 [math.FA]
  • [9] J. L. Krivine, Sous-espaces de dimension finie des espaces de Banach réticulés, Ann. of Math. (2) 104 (1976), no. 1, 1-29. MR 0407568, https://doi.org/10.2307/1971054
  • [10] Jiří Matoušek, Lectures on discrete geometry, Graduate Texts in Mathematics, vol. 212, Springer-Verlag, New York, 2002. MR 1899299
  • [11] M. Ostrovskii, http://mathoverflow.net/questions/227073/. Retrieved last on July 23, 2017
  • [12] M. Ostrovskii, http://mathoverflow.net/questions/221181/. Retrieved last on July 23, 2017.
  • [13] S. A. Shkarin, Isometric embedding of finite ultrametric spaces in Banach spaces, Topology Appl. 142 (2004), no. 1-3, 13-17. MR 2071289, https://doi.org/10.1016/j.topol.2003.12.002

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46B85

Retrieve articles in all journals with MSC (2010): 46B85


Additional Information

James Kilbane
Affiliation: Department of Pure Mathematics and Mathematical Statistics, University of Cambridge, Cambridge CB3 0WB, United Kingdom
Email: jk511@cam.ac.uk

DOI: https://doi.org/10.1090/proc/13919
Received by editor(s): May 3, 2017
Received by editor(s) in revised form: July 3, 2017, July 12, 2017, and July 23, 2017
Published electronically: January 12, 2018
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society